Journal article icon

Journal article

Strict finitism refuted?

Abstract:

In his paper 'Wang's Paradox', Michael Dummett provides an argument for why strict finitism in mathematics is internally inconsistent and therefore an untenable position. Dummett's argument proceeds by making two claims: (1) Strict finitism is committed to the claim that there are sets of natural numbers which are closed under the successor operation but nonetheless have an upper bound; (2) Such a commitment is inconsistent, even by finitistic standards. In this paper I claim that Dummett's a...

Expand abstract

Actions


Access Document


Authors


Magidor, O More by this author
Journal:
Proceedings of the Aristotelean Society
Volume:
107
Issue:
1 PART 3
Pages:
403-411
Publication date:
2007-10-05
DOI:
ISSN:
0066-7374
URN:
uuid:429aa918-37ec-4e7e-9640-6b68ef5bd1ac
Source identifiers:
192134
Local pid:
pubs:192134
Language:
English

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP